Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 19, 2012, 3:20 AM CDT for 5 counties in Florida. It took effect at Oct 19, 2012, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 3:20 AM CDT (08:20 UTC)
- In effect from
- Oct 19, 2012, 10:00 AM CDT
- Expired
- Oct 19, 2012, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 22 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
860 WWUS82 KTAE 190820 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 AM EDT FRI OCT 19 2012 ...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE THIS MORNING TO EARLY THIS EVENING FOR SOME PORTIONS OF THE FLORIDA PANHANDLE WEST OF THE APALACHICOLA RIVER... .A COMBINATION OF QUICKLY DRYING FUELS BEHIND A COLD FRONT...AN UNSTABLE LOWER ATMOSPHERE AS INDICATED BY HIGH FORECAST DISPERSION VALUES...AND LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL LEAD TO RED FLAG CONDITIONS ACROSS PORTIONS OF THE FLORIDA PANHANDLE. AREAS IMPACTED ARE MAINLY TO THE WEST OF THE APALACHICOLA RIVER. MANY OF THESE LOCATIONS ARE LIKELY TO SEE RELATIVE HUMIDITY FALL BELOW 35 PERCENT FOR 9 TO 10 HOURS TODAY. FLZ007>010-012-013-108-112-200100- /O.NEW.KTAE.FW.W.0043.121019T1500Z-121020T0100Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY-CALHOUN- SOUTH WALTON-COASTAL BAY- 320 AM CDT FRI OCT 19 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * AFFECTED AREA: BAY...CALHOUN...HOLMES...WALTON...AND WASHINGTON COUNTIES IN THE FLORIDA PANHANDLE. * HUMIDITY...MINIMUM VALUES 17 TO 22 PERCENT. A DURATION OF 9 TO 10 HOURS OF HUMIDITY BELOW 35 PERCENT. * DISPERSIONS...80 TO 110. * ERC...RANGING FROM 20 TO 34. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 08-LAMERS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 19, 3:00 AM CDT, 20 minutes earlier.
Area forecast discussion, Oct 19, 3:00 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EDT Fri Oct 19 2012 .REST OF OVERNIGHT... A broken band of showers and isold embedded mainly marine tstms continued to move across the ern most portions of the forecast area ahead of a cold front. At 330 AM EDT, this front as located from Cntrl SC thru S/Cntrl GA, FL Big Bend and into the Gulf of Mex. Satellite shows warming tops over local area. This combined with a lack of dynamic forcing combined with poor gulf inflow and progressively drier air, has minimized the threat of any tstms, especially over land. Main concern for rest of period is fog potential. Fog will continue to develop behind the main area of rainfall but also ahead of the cold front where dry air aloft has advected in faster than the low level moisture has exited. Previously added some fog and increased POPs to GRIDS se third of CWA 06z-12z. .NEAR TERM [Today]... The large scale amplified longwave pattern is highlighted by ridging over Inter-Mountain West and over extreme Wrn Atlc. In between a large upper trough dominates the Cntrl/Ern half of Conus with low center moving slowly Ewd across the upper Wrn Great Lakes and trough axis close to Nrn Gulf Coast. Various impulses continue to rotate thru base of trough and one will drop into SE region serving to deepen trough. At the surface, the cold front will be slow to exit as upper flow briefly aligned with the front. Therefore, there could be a few lingering showers or sprinkles along with fog across SE most sections this morning. This reflected in local WRF/CAM/local confidence tool. Otherwise, in wake of front, high pressure builds ewd from Cntrl Gulf of Mex. This will yield a noticeably cooler and drier airmass that will overspread the local area from NW-SE. This reflected in regional obs which show temps/dew points around 70/upper 60s just ahead of the front. Conversely, temps/dew points over S/Cntrl GA in the mid 50s/upper 40s. The rapid drying out of the airmass will lead to fire weather concerns and local confidence tool shows very high chances of RH below 35% today everywhere and over the Big Bend and adjacent GA on Saturday. Expect high temperatures to reach the upper 70s to around 80 with the eastern Big Bend a few degrees higher along and ahead of the front. && .SHORT TERM [Tonight Through Sunday]... During the weekend, the upper trough/low with lift newd and reach QUE on Sun. This allows upstream ridge to build Ewd with rising heights and strengthening pressure overspreading Gulf region. The really cooler air and true fall like weather will not arrive to our area until this eve as above significant shortwave rounds base of upper trough and translates thru the SE region bringing a shot of reinforcing cold air into our area. At surface, ridge becomes anchored over local region on Sat then shifts slightly ewd on Sun. Sat and Sun mornings will be crisp with temperatures dropping into the "frosty" 40s across the entire forecast area (away from the immediate coast). Expect highs upper 70s to low 80s on Sat increasing to the low 80s on Sun as high nudges ewd. Low humidities and clear skies will prevail albeit modified a tad on Sun. && .LONG TERM [Sunday Night through next Friday]... A rather benign weather pattern looks to take hold through the majority of the extended forecast period. As a high-amplitude upper level trough deamplifies and moves east over the Atlantic by late Sunday, it should be replaced by weak ridging through much of the upcoming work week. The ridge axis looks to be approximately near or just west of the Appalachian Mountains, with 500mb heights within 0.5 standard deviations of normal values for our area. Meanwhile, a surface ridge of high pressure will become anchored along the east coast of the United States - extending down into our area. The combination of these factors, and the arrival of a dry air mass initially in the short term, should lead to mostly sunny and dry weather with temperatures around normal values. Late in the period (Thursday-Friday) as the low-level ridge axis shifts off the Atlantic coast, increasing easterly flow could lead to some shower activity, but confidence is not high enough to include mentionable PoPs at this point. && .AVIATION [through 06z Saturday]... A broken band of low stratus associated with a cold front is currently moving from west to east across the area - being slowly replaced by dry air and clear skies (VFR). Stratus has already generally cleared DHN, ECP, and ABY, so the outlook for those three terminals is VFR. For TLH and VLD, IFR ceilings will be possible, occasionally LIFR at times through about 09-10z before improvement to VFR as cloud deck moves east. Only other concern is potential for some LLWS prior to sunrise especially at DHN and ABY behind the front. It was not included on 06z TAFs, but conditions are close to LLWS thresholds around 700-800ft AGL. Wind profiles will be monitored closely this morning. && .MARINE... Winds will become offshore today in the wake of a frontal passage. Will likely see a brief period of winds around 15 knots. However, no headlines are anticipated at this time, since the incoming high pressure is not very strong. Winds should diminish Saturday through Sunday as high pressure builds over the coastal waters. Easterly flow will begin to increase early next week as high pressure builds back north of the area. && .FIRE WEATHER... With the arrival of a drier air mass, fuels should dry a fair amount today and we will see borderline red flag conditions in some areas. The combination of high dispersions, moderately dry fuels, and low RH warrants a Red Flag Warning for portions of the FL Panhandle to the west of the Apalachicola River - excluding Jackson (ERC 19) and Gulf (lower dispersion) Counties. Borderline conditions also exist in southeast Alabama. While there will be a long duration of RH below 30%, we are only expecting 20-foot winds to briefly approach 10 mph for an hour or two. Therefore, the duration of red flag conditions (needs to be 4 hours) is not forecast to be sufficient to warrant a warning at this time. Additional drying of fuels should occur this weekend. RH could be low enough Saturday to allow a few areas to hit red flag criteria again, but RH should begin recovering on Sunday. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 81 47 80 47 82 / 10 0 0 0 0 Panama City 80 58 78 56 80 / 10 10 0 0 0 Dothan 79 46 77 48 81 / 10 10 0 0 0 Albany 80 46 77 47 80 / 10 0 0 0 0 Valdosta 81 48 77 48 79 / 20 10 0 0 0 Cross City 84 51 79 47 81 / 30 10 0 0 0 Apalachicola 79 59 78 56 80 / 10 10 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && SHORT TERM/NEAR TERM...BLOCK AVIATION/FIRE WX/LONG TERM...LAMERS MARINE/DISCUSSION...BLOCK
Hazardous weather outlook, Oct 18, 8:55 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 PM EDT THU OCT 18 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-191100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 955 PM EDT THU OCT 18 2012 /855 PM CDT THU OCT 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. PATCHY FOG IS EXPECTED TO DEVELOP ACROSS THE AREA TONIGHT WITH VISIBILITIES OCCASIONALLY REDUCED TO BELOW 1 MILE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A COLD FRONT IS EXPECTED TO BRING A SHOT OF MUCH COOLER AND DRIER AIR TO THE REGION OVER THE WEEKEND BEFORE TEMPS MODERATE DURING THE FIRST HALF OF NEXT WEEK. THE COOL AIR WILL BE MOST NOTICEABLE AT NIGHT WITH LOW TEMPS POSSIBLY REACHING THE LOWER TO MIDDLE 40S AWAY FROM THE COAST...BUT PLENTY OF SUNSHINE EACH DAY WILL ALLOW HIGHS TO RECOVER BACK INTO THE UPPER 70S TO THE LOWER 80S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.